MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens remains implanted.Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded multifocal toric intraocular lens (iol) was implanted in the patient¿s left eye, and a preloaded multifocal iol was implanted in the right eye.Postoperatively, the patient experienced blurry vision at both near and distance that did not improve with refraction.The patient stated that she used to be able to sit on her couch and read but is no longer able to do so after the surgery.She is unhappy with distance vision with her multifocal iols and has tried them for one year without success.Pre-operative refraction was: manifest refraction (mr) dry, right eye (od) -1.25 +0.75 020 and left eye (os) +0.50 +0.75 107.Post-operative refraction was d -1.00 +0.25 030 "fuzzy" 20/25 hand motion (hm) and os -0.50+1.00 180 "still blurry" 20/25 hm.Target was od - 0.39 and os: -0.20.No medication outside standard of care required.The lenses remain implanted to date and the explant has not been scheduled yet.No further information was provided.The patient had bilateral lens implantation.This report is for the patient's left eye.A separate report will be submitted for the right eye.
 
Additional Manufacturer Narrative
Additional information received: section b5: additional information received confirmed that both eyes were explanted, with explant procedures performed on (b)(6) 2026 and (b)(6) 2026.The replacement lenses implanted were non¿johnson & johnson lenses.There were no unplanned surgical interventions.No patient injury was reported.The patient outcome was reported as good status post explant.The complaint devices were discarded.The following fields were updated accordingly: section d6b: if explanted; give date: (b)(6), 2026.Section h6: type of investigation: 4115 - device discarded the following health impact code was added: section h6: health impact code: 4629- device revision and replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23874415
Report Number3012236936-2025-000336
Device Sequence Number18759516
Product Code MFK
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT225
Device Catalogue NumberDRT2250205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight115 LB
Patient RaceWhite